1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Does metformin & Trulicity cause extreme tiredness/ depression?

Discussion in 'Emotional and Mental Health' started by Em1981, May 21, 2017.

  1. Em1981

    Em1981 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    11
    Trophy Points:
    43
    Ok so I have had poor mental health most of my life. I suffer from repeated episodes of depression.

    However since being on metformin and more recently Trulicity injection I am always tired. Not just normal tired but can sleep all day and night tired.

    I feel as though my body is totally giving up on me. I am 36 and feel 90. Headaches, general aches and pains, exhausted.

    I am constantly ill with one thing or another. Throats infections and colds etc.

    I am really starting to slip into a deep depression. I just feel like giving up on life. What is going on with me? Is it diabetes or medication or just me?

    Hope this ramble makes some kind of sense.
     
    • Hug Hug x 1
  2. daisyduck

    daisyduck Type 2 · Well-Known Member

    Messages:
    988
    Likes Received:
    840
    Trophy Points:
    153
    What is your diabetic control like ? High readings can cause tiredness.
    Metformin made me feel dreadful, how long have you been taking it ? It can also cause a B12 deficiency, have you had that checked ?
    Sounds like you need an appointment with your GP and don't hold back on telling them how you feel.
    Sending hugs and positive thoughts xx
     
    • Like Like x 1
  3. Em1981

    Em1981 Type 2 · Active Member

    Messages:
    29
    Likes Received:
    11
    Trophy Points:
    43
    Thank you. I think I will go and get checked out. They are not massively high. But lately I haven't been eating healthy foods. I ate half a tub of Hagen Daaz ice cream yesterday!
    I just felt that ill and miserable, it was a total [email protected]@k it moment.
    I was doing ok even getting 5.6 fasting and somewhere in the high 6's 2 hours after food.
     
    • Like Like x 2
  4. Dairygrade

    Dairygrade Type 1 · Well-Known Member

    Messages:
    315
    Likes Received:
    193
    Trophy Points:
    103
    Hi em1981 not to sure about metformin as I've never used it but I am on trulicity weekly injection it's usually only for type 2 but I'm type 1 on insulin hospital said give it a go and see how my sugars react supposed to keep them stable well I started using it last august and the first thing I noticed was I was getting restless nights then around Xmas started getting aches and pains in legs and arms and headache never get these so in march I stopped using it please note I did notify my doctor and hos before I stopped using it and after couple of weeks headaches went along with aches and pains and tiredness so I'm guessing it was the trulicity so it maybe a good idea to see you're doctor and just explain how you feel and see if it's connected but please don't stop the trulicity without medical advice let us know what happens all the best big hugs also.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook